Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jan 3, 2023, 9:19 AM CST for Clinton County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2023, 9:19 AM CST (15:19 UTC)
- Expired
- Jan 3, 2023, 9:45 AM CST
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clinton County, KY
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
791
WFUS53 KLMK 031519
TORLMK
KYC053-031545-
/O.NEW.KLMK.TO.W.0005.230103T1519Z-230103T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
919 AM CST Tue Jan 3 2023
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Southern Clinton County in south central Kentucky...
* Until 945 AM CST.
* At 919 AM CST, a severe thunderstorm capable of producing a tornado
was located near Byrdstown, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Albany around 935 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3663 8526 3667 8527 3674 8501 3672 8502
3671 8501 3670 8502 3669 8502 3668 8500
3667 8501 3666 8500 3663 8500 3662 8498
TIME...MOT...LOC 1519Z 245DEG 29KT 3663 8524
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BJS2 follow-up statements
356
WWUS53 KLMK 031539
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
939 AM CST Tue Jan 3 2023
KYC053-031545-
/O.CON.KLMK.TO.W.0005.000000T0000Z-230103T1545Z/
Clinton KY-
939 AM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
SOUTHEASTERN CLINTON COUNTY...
At 938 AM CST, a severe thunderstorm capable of producing a tornado
was located near Albany, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Clinton County, including the following locations...
Rolan, Bug, Cannons Mill and Savage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3663 8520 3669 8517 3674 8501 3672 8502
3671 8501 3670 8502 3669 8502 3668 8500
3667 8501 3666 8500 3663 8500 3662 8498
TIME...MOT...LOC 1538Z 245DEG 29KT 3670 8506
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
BJS675
WWUS53 KLMK 031546
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
946 AM CST Tue Jan 3 2023
KYC053-031556-
/O.EXP.KLMK.TO.W.0005.000000T0000Z-230103T1545Z/
Clinton KY-
946 AM CST Tue Jan 3 2023
...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON COUNTY HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3663 8520 3669 8517 3674 8501 3672 8502
3671 8501 3670 8502 3669 8502 3668 8500
3667 8501 3666 8500 3663 8500 3662 8498
TIME...MOT...LOC 1546Z 245DEG 29KT 3672 8500
$$
BJSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 3, 8:42 AM CST, 37 minutes earlier.
Area forecast discussion, Jan 3, 8:42 AM CST, 37 minutes before
Area Forecast Discussion National Weather Service Louisville KY 942 AM EST Tue Jan 3 2023 .Forecast Update... Issued at 940 AM EST Tue Jan 3 2023 A broken line of strong thunderstorms continues to push across the Lake Cumberland region as well as the Bluegrass at this hour. The best available instability resides just ahead of this line near the TN border, with a narrow plume of lesser but still sufficient instability extending farther NE. With ample low-level shear and helicity, will continue to monitor this area although recent weakening trend has been observed with this line. Flooding concerns are ongoing across portions of central KY, with the heaviest rain axis now pushing east of I-65. Widespread flooding has been observed across KY this morning, so will continue the flood watch for most areas south of the Ohio River. Across southern IN, lesser amounts have been observed in general, and current reflectivity returns are fairly weak, so will expire the flood watch north of the river as well as in Trimble Co KY. Sending updated products to reflect current watch status. Issued at 645 AM EST Tue Jan 3 2023 The flood watch has been expanded slightly northeastward based on model and radar trends. Across central Kentucky, have seen several swaths of radar estimated +3" in several counties and reports of flash flooding. While amounts will likely be a little less than that to our northeast, still have the potential for flash flooding. Otherwise, the tornado watch is in good standing. Surface based CIN is pretty weak and with even meager instability values, we're still seeing rotating storms or embedded mesovortices within line segments. Issued at 417 AM EST Tue Jan 3 2023 After coordination with SPC and surrounding WFOs, a tornado watch has been put up across portions of southern and central Kentucky through 17z. Despite meager instability, storms in the watch area would likely have good potential to become surface based. The current tornado warned storm in Larue/Hardin county is moving into a less favorable air mass (from a stability perspective) for surface based potential, so while rotation may persist with the storm for a bit, expect the tornado and gusty wind potential to decrease with northward movement. Additionally, given recent trends in storm training and what regional radars are now showing to our southwest, have opted for a flood watch across portions of the CWA. This flood watch is currently progged to run through 18z, but could be extended through tonight/early Wednesday if it appears there may be additional convection that develops ahead of the cold front. && .Short Term...(This afternoon through Wednesday) Issued at 313 AM EST Tue Jan 3 2023 --------------------------------------------------------------------- Key Messages * Threat for isolated strong to severe thunderstorms exists today through early Wednesday. Gusty winds are the main threat, although an isolated spin-up tornado cannot be ruled out. * Widespread 1-2" of rainfall expected through this afternoon; isolated 3+" totals possible due to training of convection. Predominantly minor/nuisance flooding is expected in low-lying areas where the heaviest precipitation falls. * Gusty southerly winds of 25-35 mph possible today. * Record warm temperatures possible today. --------------------------------------------------------------------- ======================================= Early Morning Analysis and Environment ======================================= Surface analysis this morning reveals a surface low near the KS/MO border with a warm front draped eastward across central IL/IN/OH, placing our region well within the warm sector. Surface obs across southern Indiana and central Kentucky are generally in the low to mid 60s for T/Tds, with the highest values across southern Kentucky. A quick glance farther to the south reveals some upper 60s dewpoints across portions of central/western Tennessee. Widespread showers and occasional thunderstorms continue to impact most of the region, though activity until recent has been relatively 'elevated' in nature to keep the severe threat low. In recent hours, though, there has been a slow uptick in dewpoints across the south, and with higher dewpoints off to our south/west advecting this way, the small stable layer near the surface has begun to erode and the atmosphere slowly has destabilized (albeit at marginal levels) from south to north. ================ Severe potential ================ We are already seeing activity across western/southern Kentucky and Tennessee show some modest organization within areas where marginal SBCAPE and minimal SBCIN coincide, which has prompted some warnings. VWP hodographs from KOHX show long, clockwise curving signatures supportive of high amounts of SRH in an environment of strong deep layer shear. Storms across southern and central Kentucky will continue to be capable of severe weather in this environment, though overall severe activity should stay isolated in nature for the next 2-3 hours. Some high-res guidance suggests that a fairly large line/QLCS will develop toward dawn and push through the region. While the guidance varies on the overall strength of this line (some weaken it shortly after sunrise, others strengthen it), given there will likely be some meager amounts of SBCAPE to work with, any mesovortices within the line could be capable of damaging wind gusts and/or brief spin up tornadoes. Additional convection may develop ahead of the cold front tonight into early tomorrow morning, depending on how much destabilization we see in the wake of the morning/afternoon activity. Confidence in the strength of the convection remains low, though. Should stronger or severe storms develop, they would likely pose a damaging wind gust threat as well as the potential for an isolated tornado. =============== Flood potential =============== Highest rainfall totals through early this morning have generally been along and west of I-65, with amounts ranging from 0.5" to 1". There have been some locally higher amounts in some of the stronger convective bands, where radar estimates have pushed a little over 2". All of this has been well within FFG across the region. Looking upstream, there is quite a bit of stratiform rainfall with heavier convective bands/lines embedded. Given the activity we've had so far this morning, and what is anticipated to arrive later today, think most areas will be able to handle the rain OK. There could be some localized flooding where the heavier rain bands set up, but given these issues will likely not be widespread, will hold off on a flood watch. If it appears we may have a more wider area of heavier rainfall, or if there are good/consistent signals for widespread heavy rainfall tonight into early Wednesday that would overlap areas already impacted by the morning rain, a flood watch may be needed. This will be monitored through the morning. && .Long Term...(Wednesday night through Monday) Issued at 300 AM EST Tue Jan 3 2023 Wednesday... At the start of the extended period, a surface cold front associated with an occluding low pressure system over the Upper Midwest will likely be exiting east through east-central KY with showers coming to an end by early Wednesday afternoon. Expect Wednesday to be the warmest day of the extended period with temperatures remaining nearly steady in the lower 50s (SW IN) to lower 60s (central KY) through the first half of the day before starting to drop off in the afternoon and evening behind the front. After several days of temperatures well above normals, we will begin to trend back towards seasonably cool temps Wednesday night with overnight lows in the mid to upper 30s. Thursday - Friday... For the end of the week, the large stacked low will gradually eject eastward out of the Upper Midwest and through the Great Lakes regions, eventually being swept into the Atlantic by Friday night. In its wake, the upper level pattern will begin to flatten out and high pressure will briefly drift over the region. Expect mostly dry weather during this time frame, although some light precip cannot be ruled out for Thursday (mainly north of I-64) as the upper low passes to the north. High temperatures will generally be in the 40s, with portions of south-central KY reaching into the lower 50s on Thursday. Overnight lows will be in the lower 30s. Saturday and Beyond... Precipitation chances will return by Saturday as a compact shortwave ripples through the quasi-zonal flow aloft. At the surface, an associated area of low pressure will push out of the mid MS Valley and quickly move across the lower OH/TN Valleys. For now, best chances of precip look to be during the day Saturday with things then drying out for Sunday. Expect high temperatures to range from lower to mid 40s across southern IN to the upper 40s and lower 50s across south-central KY. Low temperatures will continue to be in the lower to mid 30s each night. && .Aviation...(12Z TAF Issuance) Issued at 601 AM EST Tue Jan 3 2023 Current regional radars show widespread showers and thunderstorms, with the bulk of the activity currently along and north of the Bluegrass/Western Kentucky Parkways. These showers and storms will continue through the morning hours and gradually push eastward. Any TAF site impacted by a heavier shower or storm will see greatly reduced visibilities/ceilings, and perhaps even a brief wind shift. Rain/Storm activity will gradually taper down from west to east this afternoon, and eventually all sites should rise to VFR cigs/vis. Additional shower and storm development is possible this evening, but confidence in redevelopment of precipitation and areal coverage remains low. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...CSG Short Term...DM Long Term...JML Aviation...DM
Hazardous weather outlook, Jan 3, 8:59 AM CST, 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 959 AM EST Tue Jan 3 2023 INZ076>079-083-084-089>092-KYZ032-049-055>057-066-067-078-082-041500- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Trimble-Boyle-Garrard-Madison-Casey-Lincoln-Russell- Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Bedford, Milton, Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, Jamestown, and Albany 959 AM EST Tue Jan 3 2023 /859 AM CST Tue Jan 3 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ023>031-033>043-045-047-048-053-061>063-070-041500- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Butler-Edmonson-Hart-Logan- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Harrodsburg, Nicholasville, Hodgenville, Morgantown, Brownsville, Horse Cave, and Russellville 959 AM EST Tue Jan 3 2023 /859 AM CST Tue Jan 3 2023/ ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ046-054-064-065-071>074-041500- Washington-Marion-Green-Taylor-Warren-Simpson-Allen-Barren- Including the cities of Springfield, Lebanon, Greensburg, Campbellsville, Bowling Green, Franklin, Providence, Scottsville, and Glasgow 959 AM EST Tue Jan 3 2023 /859 AM CST Tue Jan 3 2023/ ...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...TORNADO WATCH 6 IN EFFECT UNTIL NOON EST TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ075>077-081-041500- Monroe-Metcalfe-Adair-Cumberland- Including the cities of Tompkinsville, Edmonton, Columbia, and Burkesville 859 AM CST Tue Jan 3 2023 ...TORNADO WATCH 6 IN EFFECT UNTIL NOON EST TODAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms and flash flooding will be a threat through the early afternoon. Please see the latest tornado and flash flood watch for more details. Additional thunderstorms may be possible tonight, but their development remains uncertain at this time. If storms do form overnight, some could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or flooding. GENERAL STORM MOTION OF THE DAY: Storms will generally move 45 to 55 mph from the southwest to the northeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG
In the hours before
Local storm report, Jan 3, 8:18 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 3 ENE QUALITY 37.08N 86.79W
01/03/2023 BUTLER KY 911 CALL CENTER
FLOODING OVER ROADWAY ON SANDY CREEK ROAD.
&&
SRMSpecial weather statement, Jan 3, 8:34 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Louisville KY
934 AM EST Tue Jan 3 2023
KYZ066-067-075>078-081-082-031530-
Russell KY-Metcalfe KY-Monroe KY-Cumberland KY-Lincoln KY-Casey KY-
Adair KY-Clinton KY-
934 AM EST Tue Jan 3 2023
...Strong thunderstorms will impact portions of west central Lincoln,
Clinton, eastern Monroe, Russell, Cumberland, southeastern Casey,
Adair and southeastern Metcalfe Counties through 1030 AM EST/930 AM
CST/...
At 933 AM EST/833 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Edmonton to 7 miles
east of Carthage. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Liberty and Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until noon EST/1100 AM CST/ for
south central Kentucky.
&&
LAT...LON 3662 8574 3695 8563 3743 8474 3717 8482
3712 8490 3705 8491 3702 8487 3696 8489
3695 8491 3696 8495 3692 8496 3686 8506
3676 8500 3670 8502 3662 8500
TIME...MOT...LOC 1433Z 232DEG 49KT 3692 8559 3628 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJSLocal storm report, Jan 3, 8:40 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM FLASH FLOOD 2 E PARIS 38.21N 84.22W
01/03/2023 BOURBON KY EMERGENCY MNGR
3 WATER RESCUES IN BOURBON COUNTY INCLUDING
A SCHOOL BUS.
&&
SRMLocal storm report, Jan 3, 8:58 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD LEXINGTON 38.05N 84.50W
01/03/2023 FAYETTE KY PUBLIC
FLOODING OVER ROADS IN LEXINGTON.
&&
SRMLocal storm report, Jan 3, 9:05 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 3 SE MIDDLETOWN 38.21N 85.48W
01/03/2023 JEFFERSON KY PUBLIC
FLOODING OVER ROADWAYS IN THE PARKLANDS,
PARKS HAVE BEEN CLOSED.
&&
SRMLocal storm report, Jan 3, 9:12 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HEAVY RAIN 1 W HARTFORD 37.45N 86.91W
01/03/2023 M4.86 INCH OHIO KY MESONET
THE OHIO COUNTY MESONET MEASURED 4.86 INCHES
OF RAIN IN THE LAST 24 HOURS.
&&
SRMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 12:40 AM CST | Special Weather Statement | LMK | Butler | 35 min |
| Jan 3, 1:20 AM CST | Special Weather Statement | LMK | Grayson | 25 min |
| Jan 3, 1:24 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 36 min |
| Jan 3, 1:48 AM CST | Tornado Warning | LMK | Butler, Logan, Warren | 27 min |
| Jan 3, 2:10 AM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 20 min |
| Jan 3, 2:21 AM CST | Tornado Warning | LMK | Butler, Edmonson, Warren | 24 min |
| Jan 3, 2:23 AM CST | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Hardin, Warren | 3 hr |
| Jan 3, 2:41 AM CST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 2:43 AM CST | Tornado Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 47 min |
| Jan 3, 3:06 AM CST | Flood Watch | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 9 hr |
| Jan 3, 3:11 AM CST | Flash Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more | 7 hr |
| Jan 3, 3:17 AM CST | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Jan 3, 3:43 AM CST | Special Weather Statement | LMK | Nelson | 32 min |
| Jan 3, 4:04 AM CST | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Jan 3, 4:21 AM CST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 6 hr |
| Jan 3, 4:26 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 34 min |
| Jan 3, 4:31 AM CST | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jan 3, 5:02 AM CST | Flash Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 6 hr |
| Jan 3, 5:10 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan | 20 min |
| Jan 3, 5:23 AM CST | Tornado Warning | LMK | Butler, Logan, Warren | 37 min |
| Jan 3, 5:37 AM CST | Special Weather Statement | LMK | Bullitt | 23 min |
| Jan 3, 5:44 AM CST | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 5 hr |
| Jan 3, 5:50 AM CST | Flash Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 5 hr |
| Jan 3, 5:52 AM CST | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more | 38 min |
| Jan 3, 6:15 AM CST | Special Weather Statement | LMK | Shelby | 30 min |
| Jan 3, 6:28 AM CST | Special Weather Statement | LMK | Hart, Larue | 32 min |
| Jan 3, 6:34 AM CST | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Nelson, Taylor | 26 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 33 min |
| Jan 3, 7:01 AM CST | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jan 3, 7:15 AM CST | Special Weather Statement | LMK | Nelson, Washington | 30 min |
| Jan 3, 7:25 AM CST | Flash Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 7:27 AM CST | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 33 min |
| Jan 3, 7:29 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 31 min |
| Jan 3, 7:36 AM CST | River Flood Warning | LMK | Ohio | 65 hr |
| Jan 3, 7:42 AM CST | Areal Flood Advisory | LMK | Allen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more | 6 hr |
| Jan 3, 7:55 AM CST | Special Weather Statement | LMK | Adair | 35 min |
| Jan 3, 7:56 AM CST | River Flood Warning | LMK | Bourbon | 41 hr |
| Jan 3, 8:01 AM CST | River Flood Warning | LMK | Franklin | 26 hr |
| Jan 3, 8:34 AM CST | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Russell | 56 min |
| Jan 3, 8:35 AM CST | Flash Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 8:50 AM CST | Areal Flood Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more | 5 hr |
| Jan 3, 8:58 AM CST | River Flood Warning | LMK | Hardin, Nelson | 25 hr |
| Jan 3, 9:01 AM CST | River Flood Warning | LMK | Bullitt | 25 hr |
| Jan 3, 9:02 AM CST | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| Jan 3, 10:27 AM CST | Areal Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade, Ohio | 3 hr |
| Jan 3, 10:27 AM CST | Areal Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more | 3 hr |
| Jan 3, 10:28 AM CST | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 32 min |
| Jan 3, 10:37 AM CST | Areal Flood Warning | LMK | Anderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more | 4 hr |
| Jan 3, 10:38 AM CST | Areal Flood Warning | LMK | Butler, Edmonson, Grayson, Hardin | 3 hr |
| Jan 3, 10:53 AM CST | Areal Flood Warning | LMK | Bullitt, Hardin, Nelson, Spencer | 5 hr |
| Jan 3, 10:57 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 min |
| Jan 3, 11:02 AM CST | Areal Flood Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 3 hr |
| Jan 3, 11:33 AM CST | Areal Flood Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 3 hr |
| Jan 3, 12:39 PM CST | River Flood Warning | LMK | Nicholas, Robertson | 22 hr |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.